Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
CTU309

***Please Help :: Accutane & weight-gain!***

Hi,

Can someone please tell me if Accutane slows down your metabolism or ruins your thyroid gland? I've been 115lbs for the last 9 years, since I was 14 years of age. But now, suddenly out of nowhere, after being on Accutane for a month, I noticed I felt and looked a little heavier lately -- so I checked the scale and I have gained 8 POUNDS!

That is insane to gain that much weight out of the blue in one month.

If Accutane does slow down your metabolism, does anyone know if it slows down permanently? Or will your metabolism return to normal after your course once the medicine is discontinued?

Any feedback is appreciated.

Thank you.

Share this post


Link to post
Share on other sites

Hi,

Can someone please tell me if Accutane slows down your metabolism or ruins your thyroid gland? I've been 115lbs for the last 9 years, since I was 14 years of age. But now, suddenly out of nowhere, after being on Accutane for a month, I noticed I felt and looked a little heavier lately -- so I checked the scale and I have gained 8 POUNDS!

That is insane to gain that much weight out of the blue in one month.

If Accutane does slow down your metabolism, does anyone know if it slows down permanently? Or will your metabolism return to normal after your course once the medicine is discontinued?

Any feedback is appreciated.

Thank you.

SWEET!!! LOL I WANT TO GAIN WEIGHT!!! And I'm supposed to be going on accutane... Lol sorry I know you're upset about this, I have no idea whether it slows metabolism or not, I've never heard of it.

Share this post


Link to post
Share on other sites

Increased appetite is pretty common in the early part of a course, and decreased appetite pretty common in the later parts of a course. Do you think you might have been eating a bit more, or about the same amount but of richer foods, or perhaps you are being a bit less active? I remember craving fatty foods early in my course.

Share this post


Link to post
Share on other sites

Increased appetite is pretty common in the early part of a course, and decreased appetite pretty common in the later parts of a course. Do you think you might have been eating a bit more, or about the same amount but of richer foods, or perhaps you are being a bit less active? I remember craving fatty foods early in my course.

Hey,

Thank you to everyone who replied. I appreciate your comments.

Beentheredonethat, I think your theory might be onto something, although I'm not sure. I think I eat about the same amount I always have, and if I do eat more than normal, it's not by much.

I was told that Accutane is a fat-soluble and is absorbed through the body most effectively when eaten with a high-fat/carb meal. Then again, even in the past when I ate high-fat/carb meals, I have always had a very fast metabolism and I would never gain a pound. But now, ever since I started Accutane, those pounds are piling up and hanging on for dear life.

This is starting to concern me because I don't want to develop Hypothyroidism, as I know it's mentioned in Accutane literature as being a possible side-effect. :mad:

Share this post


Link to post
Share on other sites

I gained weight when I started taking birth control so that I could take the Accutane. However, I haven't gained any weight because of the Accutane.

Share this post


Link to post
Share on other sites
I was told that Accutane is a fat-soluble and is absorbed through the body most effectively when eaten with a high-fat/carb meal.

It is true that it is fat soluble, and the meal you take your pill with needs to contain fat, but high carb is not necessary. Your other meals don't need to be high fat either. Choose your fats wisely - mono and poly unsaturated fats like olive oil, oily fish like salmon, avocado, stuff like that are better for you, as opposed to trans fat and saturated fats. You may be able to cut the calories on your other meals a bit to balance it out.

Another question - are you on birth control pills as your primary method for Accutane? If so, did you just start it when you started Accutane? Many brands can cause water weight gain and the amount of pounds you mention would be about how much you would expect to gain from starting a new pill other than Yasmin or Yaz.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×